MAUDE Adverse Event Report: OPTICAL INTEGRITY, INC. SMARTSCOPE; POWERED LASER SURGICAL INSTRUMENT

OPTICAL INTEGRITY, INC. SMARTSCOPE; POWERED LASER SURGICAL INSTRUMENT
Model Number 11797
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a urology procedure the fiber broke that resulted in a burn to the physician's glove.The fiber "snapped in half" and "burned the physician's glove." it could not be verified how the fiber broke or if the burn was through the glove and caused injury.
 
Additional Manufacturer Narrative
The returned device was thoroughly analyzed.Visual analysis noted that the fiber was returned in two pieces, and inspection of the fiber indicates a mechanical break at 2140 mm from the proximal end of the fiber.The fiber break appears to be related to the handling of the device.A review of the manufacturing records for this lot shows now ncmrs associated with the lot.Review of the complaint records shows no other complaints for this lot.Based on the information available, a conclusion of known inherent risk of device was assigned to this investigation.

Brand Name
SMARTSCOPE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
OPTICAL INTEGRITY, INC.
19408 panama city beach pkwy
panama city beach FL 32413
Manufacturer (Section G)
OPTICAL INTEGRITY, INC
19408 panama city beach pkwy
panama city beach FL 32413
Manufacturer Contact
joe brown
19408 panama city beach pkwy
panama city beach, FL 32413
8502335512
MDR Report Key19519081
Report Number3003708273-2024-00001
Device Sequence Number6081435
Product Code GEX
UDI-Device Identifier00810077630648
UDI-Public(01)00810077630648
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K022338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number11797
Device Catalogue Number11797
Device Lot NumberM21797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale